Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 29, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 20, 2013, 5:22 PM CDT for Wilson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2013, 5:22 PM CDT (22:22 UTC)
- Expired
- Sep 20, 2013, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WGUS54 KEWX 202222
FFWEWX
TXC493-210130-
/O.NEW.KEWX.FF.W.0029.130920T2222Z-130921T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILSON COUNTY...
* UNTIL 830 PM CDT.
* AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTH WILSON
COUNTY NEAR SUTHERLAND SPRINGS. DOPPLER RADAR ESTIMATED RAINFALL
AMOUNTS OF UP TO 3 TO 5 INCHES HAVE FALLEN IN THE PAST 3
HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORESVILLE...STOCKDALE...LA VERNIA AND SUTHERLAND SPRINGS.
AN OBSERVER JUST WEST OF SUTHERLAND SPRINGS REPORTED 4.30 INCHES IN
THE PAST 2 TO 3 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2904 9834 2911 9840 2912 9840 2923 9831
2937 9816 2938 9808 2938 9786 2920 9791
2898 9827
$$1 follow-up statement
457
WGUS74 KEWX 202337
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
637 PM CDT FRI SEP 20 2013
TXC493-210130-
/O.CON.KEWX.FF.W.0029.000000T0000Z-130921T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON TX-
637 PM CDT FRI SEP 20 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
WILSON COUNTY...
AT 630 PM CDT...SHOWERS AND THUNDERSTORMS HAVE MOVED OFF TO THE EAST
OF WILSON COUNTY. ADDITIONAL LIGHT SHOWERS CAN BE EXPECTED. ABOUT
AN HOUR AGO...WATER WAS REPORTED OVER HIGHWAY 539 NEAR SUTHERLAND
SPRINGS CEMETERY DUE TO VERY HEAVY RAINFALL.
LOCATIONS IN THE WARNING AREA INCLUDE LA VERNIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2904 9834 2911 9840 2912 9840 2923 9831
2937 9816 2938 9808 2938 9786 2920 9791
2898 9827
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:59 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 20, 2:59 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 PM CDT FRI SEP 20 2013 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... ONGOING HEAVY RAIN EVENT WILL CONTINUE IN THE SHORT TERM. ATMOSPHERE REMAINS TROPICAL IN NATURE. LOW LEVEL FLOW UP TO ABOUT 15K FT IS FROM THE SOUTH AND IS KEEPING MOIST AIR IN PLACE. AT THE SAME TIME MID TO UPPER LEVEL MOISTURE HAS ARRIVED FROM THE REMNANTS OF A PACIFIC TROPICAL CYCLONE. THE MORNING SOUNDING FROM DEL RIO HAD PW OF 2.43 INCHES WHICH IS NEAR THE MAX ON THE UPPER AIR CLIMATOLOGY. MODEL FORECASTS SHOW PW REMAINING ABOVE TWO INCHES ACROSS MUCH OF THE AREA TONIGHT. A COLD FRONT WHICH IS NOW ENTERING OUR NORTHERN CWA WILL MOVE TOWARD THE SOUTHEAST THROUGH THE EVENING AND OVERNIGHT. THIS WILL BE THE TRIGGER FOR SHOWERS AND THUNDERSTORMS WHICH WILL PRODUCE LOCALLY HEAVY RAIN. EXPECTING HEAVY RAIN ACROSS THE EASTERN HALF OF THE CWA TONIGHT. RAINFALL TOTALS OF 2-4 INCHES WITH ISOLATED PEAKS OF SIX INCHES ARE LIKELY. THIS RAIN MAY COME IN A VERY SHORT PERIOD OF TIME AS WELL. WILL CONTINUE THE FLASH FLOOD WATCH AS IT IS THROUGH SATURDAY MORNING. WILL NOT MATCH THE WATCH TO OUR SOUTH. THE AREA SOUTH OF US HAS SEEN MORE RECENT RAINFALL THAN OURS AND IT LOOKS LIKE THE FRONT MAY STALL AFTER IT LEAVES OUR CWA MAKING THOSE COUNTIES MORE LIKELY TO FLOOD THAN OURS. THE FRONT SHOULD BE THROUGH OUR AREA BY SATURDAY MORNING AND MOST OF THE RAIN SHOULD END BY NOON. THERE MAY BE SOME LINGERING SHOWERS...BUT THESE SHOULD NOT AMOUNT TO ANYTHING SIGNIFICANT. && .LONG TERM (SUNDAY THROUGH FRIDAY)... BY SUNDAY A MID TO UPPER LEVEL RIDGE WILL BUILD INTO THE PLAINS AND DRY WEATHER WILL RETURN. ANOTHER MID TO UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK...BUT THIS WILL STAY NORTH OF TEXAS AS THE PATTERN OVER CENTRAL TEXAS BECOMES MORE ZONAL AND WE WILL CONTINUE TO SEE DRY WEATHER. TEMPERATURES WILL BE ON THE RISE INTO NEXT WEEK. ALL OF THE RAIN MAY HELP TO KEEP THEM FROM GOING UP TOO MUCH DUE TO HIGHER SOIL MOISTURE. STILL EXPECTING ABOVE NORMAL STARTING MID-WEEK AND CONTINUING THROUGH THE END OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 83 69 84 66 / 80 30 - 0 - AUSTIN BERGSTROM INTL AIRPORT 71 83 66 84 63 / 80 30 10 0 - NEW BRAUNFELS MUNI AIRPORT 71 83 66 84 63 / 80 30 10 0 - BURNET MUNI AIRPORT 69 81 64 83 63 / 80 20 - 0 - DEL RIO INTL AIRPORT 74 86 69 87 65 / 50 - - - - GEORGETOWN MUNI AIRPORT 70 82 65 83 63 / 80 20 - 0 - HONDO MUNI AIRPORT 73 84 68 86 63 / 80 20 - 0 - SAN MARCOS MUNI AIRPORT 72 83 67 84 63 / 80 30 10 0 - LA GRANGE - FAYETTE REGIONAL 76 81 70 83 67 / 90 40 10 - - SAN ANTONIO INTL AIRPORT 74 83 71 84 66 / 80 30 - 0 - STINSON MUNI AIRPORT 75 84 72 85 67 / 80 30 10 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...EDWARDS... GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Sep 20, 5:51 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 AM CDT FRI SEP 20 2013 TXZ171>173-183>194-202>209-217>225-228-211100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 551 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF INTERSTATE 35 AND ALONG AND NORTH OF U.S. HIGHWAY 90. THIS INCLUDES THE RIO GRANDE PLAINS...EDWARDS PLATEAU...HILL COUNTRY...AND I-35 CORRIDOR THROUGH 7 AM SATURDAY MORNING. LOCALLY HEAVY RAIN IS LIKELY WITH AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES AND A FEW SPOTS RECEIVING UP TO 6 INCHES. FLASH FLOODING IS POSSIBLE AND RIVERS WILL RISE AND MAY FLOOD AS WELL. TURN AROUND... DON'T DROWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RAIN WILL TAPER OFF QUICKLY ON SATURDAY MORNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED TO PROVIDE HEAVY RAIN AND FLASH FLOOD REPORTS FROM 3 PM TODAY THROUGH 7 AM SATURDAY. ONLY REPORT IF YOU CAN DO IT SAFELY.
In the hours before
Local storm report, Sep 20, 12:59 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 10 SW FREDERICKSBURG 30.17N 98.99W
09/20/2013 GILLESPIE TX EMERGENCY MNGR
TWO FEET OF WATER OVER ROADWAY AT LOW WATER CROSSING ON
ALFRED PETSCH ROAD NEAR THE PEDERNALES... ROAD CLOSED
DUE TO HIGH WATER AT LOW WATER CROSSING AT PFIESTER ROAD
NEAR THE PEDERNALES
&&
CORRECTED REMARKS
EVENT NUMBER EWX1300562
SBSLocal storm report, Sep 20, 1:03 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
103 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD COMSTOCK 29.68N 101.17W
09/20/2013 VAL VERDE TX LAW ENFORCEMENT
ROAD CLOSED AT JUNCTION OF HWY 163 AND 90W WITH 1 TO 2
FEET OF WATER OVER ROADWAY
0800 AM HEAVY RAIN 8 NNW DEL RIO 29.48N 100.95W
09/20/2013 M4.50 INCH VAL VERDE TX EMERGENCY MNGR
24 HOUR RAINFALL AMOUNT
0800 AM HEAVY RAIN 35 NW DEL RIO 29.73N 101.31W
09/20/2013 M4.54 INCH VAL VERDE TX LAW ENFORCEMENT
24 HOUR RAINFALL AMOUNT AT SEMINOLE CANYON STATE PARK
HQ
0815 AM FLASH FLOOD DEL RIO 29.38N 100.90W
09/20/2013 VAL VERDE TX LAW ENFORCEMENT
STREET CLOSURE AT RAILWAY AND DELAROSA. SEVERAL OTHER
LOW LYING STREETS AROUND THE CITY ARE FLOODING AS WELL.
0835 AM HEAVY RAIN 2 W FREDERICKSBURG 30.27N 98.91W
09/20/2013 E5.00 INCH GILLESPIE TX BROADCAST MEDIA
HEAVY RAINS CAUSED CLOSURE AT THREE LOW WATER CROSSINGS
BETWEEN FREDERICKSBURG AND HARPER
0938 AM HEAVY RAIN 12 NE HARPER 30.43N 99.10W
09/20/2013 M7.70 INCH GILLESPIE TX BROADCAST MEDIA
MEDIA REPORTS 7.70 INCHES OF RAIN IN DOSS.
1030 AM FLOOD 10 SW FREDERICKSBURG 30.17N 98.99W
09/20/2013 GILLESPIE TX EMERGENCY MNGR
TWO FEET OF WATER OVER ROADWAY AT LOW WATER CROSSING ON
ALFRED PETSCH ROAD NEAR THE PEDERNALES... ROAD CLOSED
DUE TO HIGH WATER AT LOW WATER CROSSING AT PFIESTER ROAD
NEAR THE PEDERNALES
1115 AM HEAVY RAIN PIPE CREEK 29.72N 98.93W
09/20/2013 M3.32 INCH BANDERA TX OTHER FEDERAL
RAIN FELL FROM 10AM TO 1115AM
1140 AM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
09/20/2013 M1.25 INCH KENDALL TX COCORAHS
RAIN FELL IN ONE HOUR AND 15 MINUTES.
&&
EVENT NUMBER EWX1300556 EWX1300560 EWX1300561 EWX1300557 EWX1300559
EWX1300558 EWX1300562 EWX1300563 EWX1300564
SBSLocal storm report, Sep 20, 1:53 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
153 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 7 N AUSTIN BERGSTROM IN 30.32N 97.68W
09/20/2013 M2.00 INCH TRAVIS TX COCORAHS
TWO INCHES OF RAIN FELL IN 45 MINUTES
&&
EVENT NUMBER EWX1300565
SBSLocal storm report, Sep 20, 2:19 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
219 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 7 N AUSTIN BERGSTROM IN 30.32N 97.69W
09/20/2013 M3.80 INCH TRAVIS TX COCORAHS
HEAVY RAIN FELL DURING THE PAST 75 MINUTES
&&
EVENT NUMBER EWX1300566
SBSLocal storm report, Sep 20, 2:52 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 5 WNW AUSTIN BERGSTROM 30.25N 97.77W
09/20/2013 TRAVIS TX CITY OFFICIAL
SEVERAL ROADS CLOSED FROM SOUTH AUSTIN PARK TO BATTLE
BEND PARK TO WOODS OF LEGEND OAKS PARK
&&
EVENT NUMBER EWX1300567
SBSLocal storm report, Sep 20, 3:36 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 5 E FREDERICKSBURG 30.27N 98.80W
09/20/2013 M2.10 INCH GILLESPIE TX COCORAHS
RAINFALL AMOUNT IN 90 MINUTES
&&
EVENT NUMBER EWX1300568
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:26 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Sep 19, 11:08 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 112 min |
| Sep 20, 12:54 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 2:12 AM CDT | River Flood Warning | EWX | Val Verde | 18 hr |
| Sep 20, 7:01 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 20, 7:48 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Sep 20, 8:34 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 26 min |
| Sep 20, 8:57 AM CDT | River Flood Warning | EWX | Val Verde | 48 hr |
| Sep 20, 9:39 AM CDT | River Flood Warning | EWX | Val Verde | 11 hr |
| Sep 20, 10:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Sep 20, 11:03 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 117 min |
| Sep 20, 11:27 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 12:03 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| Sep 20, 1:12 PM CDT | Areal Flood Advisory | EWX | Bastrop, Blanco, Burnet, Caldwell, Hays, Lee and 2 more | 108 min |
| Sep 20, 1:42 PM CDT | Areal Flood Advisory | EWX | Bandera | 108 min |
| Sep 20, 1:52 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Sep 20, 2:44 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 106 min |
| Sep 20, 4:26 PM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Wilson | 2 hr |
| Sep 20, 4:33 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 117 min |
| Sep 20, 4:42 PM CDT | River Flood Warning | EWX | Val Verde | 10 hr |
| Sep 20, 5:35 PM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes | 115 min |
| Sep 20, 6:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Gonzales, Lavaca, Lee | 104 min |
| Sep 20, 6:42 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 108 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.